Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 18, 2006, 11:56 PM CDT for City of Saint Louis, Missouri. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2006, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 19, 2006, 12:08 AM CDT
- In force
- 12 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 12:05 AM CDT | HAIL 0.75 | St. Louis, MO | PEA TO PENNY SIZE HAIL ON THE NORTHWEST PART OF THE SLU CAMPUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:27 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 190456 SVRLSX MOC510-190530- /O.NEW.KLSX.SV.W.0204.060419T0456Z-060419T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1156 PM CDT TUE APR 18 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. LOUIS CITY IN EAST CENTRAL MISSOURI * UNTIL 1230 AM CDT * AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. LOUIS...OR ABOUT NEAR MAPLEWOOD...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ST. LOUIS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3863 9037 3854 9025 3863 9019 3873 9019 $$ CVKING
1 follow-up statement
000 WWUS53 KLSX 190508 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1208 AM CDT WED APR 19 2006 MOC510-190518- /O.CAN.KLSX.SV.W.0204.000000T0000Z-060419T0530Z/ ST. LOUIS CITY MO- 1208 AM CDT WED APR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3863 9037 3854 9025 3863 9019 3873 9019 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:50 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 18, 11:50 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CDT TUE APR 18 2006 .DISCUSSION... MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT. GFS/NAM ARE SIMILAR WITH THE HANDLING OF THE CLOSED LOW THE NEXT 48 HOURS AND WITH THE TIMING OF THE FRONT TONIGHT. WILL LEAN MORE TOWARD THE GFS OVERALL AS IT HAS MORE SUPPORT FROM THE OTHER MODELS WITH THE HANDLING OF THE SRN STREAM SHORTWAVE THAT WILL AFFECT THE SRN AND ERN PARTS OF THE CWA ON FRIDAY. AS HAS BEEN ADVERTISED BY THE MODELS THAT PAST FEW DAYS...THE WRN TROUGH CLOSED OFF WITH THE 500MB LOW NOW NEAR THE NE/WY BORDER. THIS MODEL WILL INTIALLY INTENSIFY THE NEXT 24 HOURS AND GRADUALLY MOVE INTO THE WRN GREAT LAKES BY THE WEEKEND. 19Z SFC ANALYSIS HAS THE SFC LOW AROUND KMCI WITH THE WARM FRONT EXTENDING ESEWD ROUGHLY ALG A KDMO-KVIH-KFAM LINE WITH THE COLD FRONT/DRYLINE GETTING READY TO ENTER WRN MO. LATEST SPC MESOANALYSIS SHOWS THAT MLCAPES ARE CLOSE TO 3,000 J/KG OVR WRN...WITH AN NARROW AXIS OF 1,500-2,500 J/KG EXTENDING ALONG THE WARM FRONT TOWARD KFAM. THERE IS A SIGNIFICANT CAP IN PLACE WITH NEARLY DRY ADIABATIC BETWEEN 850-650MB. SOME CU LOOKS TO BE DEVELOPING NEAR THE SFC LOW AND LATEST THINKING IS THAT TSRA WILL BEGIN TO DEVELOP RAPIDLY ALONG THE WARM FRONT FROM THE SFC LOW INTO CNTRL MO BETWEEN 22-00Z...AND ALONG THE CDFNT S OF THE LOW SHORTLY THEREAFTER...WHEN DECENT LARGE SCALE LIFT ENTERS MO AHEAD OF SHORTWAVE NOW OVER THE CNTRL HIGH PLAINS AND BEGINS TO ERODE THE CAPE. DEEP LAYER SHEAR WILL BE AROUND 40 KTS WHICH IS SUFFICIENT FOR SUPERCELL DEVELOPMENT...AND VERY LARGE IS POSSIBLE GIVEN THE LARGE CAPE VALUES. DAMAGING WINDS ARE ALSO POSSIBLE ESPECIALLY TO THE SOUTH OF THE WARM FRONT WHERE LCLS WILL BE A BIT HIGHER. TORNADO THREAT WILL BE HIGHEST ALONG THE WARM FRONT THIS EVENING WHERE WINDS WILL BE LOCALLY BACKED. THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS THE STORMS MOVE INTO MORE STABLE AIR AS THE BOUNDARY LAYER STABLIZES. HAVE KEPT SOME CHC FOR TSRA OVER ERN PARTS OF THE CWA EARLY TOMORROW. EXPECT SOME DRY TIME INTO THURSDAY NIGHT. HAVE FOLLOWED THE GFS IDEA OF BRINGING SOME PRECIPITATION OVER THE SRN AND ERN PART OF THE CWA ON FRIDAY. OTHERWISE...TEMPERATURE GUIDANCE IS IN PRETTY GOOD AGREEMENT AND HAVE FOLLOWED A BLEND. IN THE EXTENDED TIME FRAME (SAT-TUE)...MEDIUM RANGE MODELS ARE ALL SHOWING A CLOSED LOW OVER THE GREAT LAKES WITHIN A LARGE LONG WAVE RIDGE BY SATURDAY...BUT SHOW A GREAT DISPARITY IN THE DETAILS AFTER THAT. THIS WOULD SUGGEST THAT THE SLOWER SOLUTION OF THE ECMWF IS PREFERRED. HAVE ADDED SOME LOW POPS OVER THE SERN HALF OF THE CWA ON FRIDAY NIGHT AS THE ECWMF IS SLOWER TO MOVE A COLD FRONT ACROSS THE REGION THAN THAT GFS. GFS WOULD TRY TO PASS A SECONDARY FRONT THROUGH THE REGION ON SUNDAY...THOUGH WILL KEEP WITH THE ECMWF IDEA OF CONTINUING THE DRY FORECAST FOR THE WEEKEND AS IT DOES NOT SHOW THIS FRONT. THE ECMWF SHOWS A 2ND CLOSED LOW WORKING SEWD OUT OF CANADA EARLY NEXT WEEKEND AS THE FIRST ONE OPENS UP AND MOVES NEWD. THE 00Z GFS RUN SHOWED A SIMILAR WEAKER OPEN TROUGH... THOUGH THE NEW 12Z GFS DOES HAVE A CLOSED LOW...BUT IT STRONGER AND FASTER WHICH DOESNT MATCH THE IDEA OF A SLOWER PATTERN. IT DOES LOOK LIKE COOLER AIR WILL WORK SWD OVER THE CNTRL CONUS WITH COLD FRONT PASSING ACROSS THE REGION ON MONDAY. HAVE CONTINUED TO KEEP PRECIP CHANCES WITH FRONTAL PASSAGE IN THE SLIGHT CATEGORY GIVEN THE UNCERTAINTY OF THE SOLUTIONS AND QUESTIONABLE RETURN OF GULF MOISTURE AHEAD OF THE FRONT. USED A BLEND OF PERSISTENCE... HPC GUIDANCE AND THE MEAN ENSEMBLE MOS GUIDANCE FOR TEMPERATURES. BRITT && .AVIATION... FOR THE 06Z TAFS... LOW PRES JUST WEST OF KSTL AT 05Z WILL MOVE EAST ACROSS FORECAST AREA NEXT SEVERAL HOURS. BY 06Z THUNDERSTORMS SHOULD HAVE MOVED THROUGH THE STL METRO AREA INTO OUR ILLINOIS COUNTIES. WINDS WILL SHIFT FROM E TO NW AS LOW PASSES. BKN-OVC CIGS FROM 025-030 THROUGH THE MORNING BECOMING SCT030 BY 15-16Z. BY 23Z SKIES CLEAR WITH LIGHT W WINDS. THOMAS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 18, 11:37 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1137 PM CDT TUE APR 18 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ019-027-035-036-052- 060>065-073>075-084-085-099-191215- ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-LEWIS-LINCOLN- MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE IL- MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES- ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE- WARREN-WASHINGTON-WASHINGTON IL- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVER EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND GOLFBALL SIZE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF A WARM FRONT IN AREAS SOUTH OF INTERSTATE 44 IN MISSOURI AND ALONG AND SOUTH OF INTERSTATE 64 IN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS SOUTH CENTRAL ILLINOIS ON WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM DRIFTS FROM THE NORTHEAST PLAINS INTO THE UPPER MIDWEST. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED OVERNIGHT. MOZ018-026-034-041-042-047>051-059-072-191215- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-KNOX-MONITEAU- MONROE-MONTGOMERY-OSAGE-SHELBY- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE REGION INTO THE OVERNIGHT HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. BRITT
In the hours before
Local storm report, Apr 18, 10:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 5 N DRAKE 38.54N 91.47W
04/18/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
MBRITTLocal storm report, Apr 18, 10:27 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 5 SE RICH FOUNTAIN 38.34N 91.81W
04/18/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
&&
MBRITTLocal storm report, Apr 18, 10:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL ST. CLAIR 38.35N 90.98W
04/18/2006 E1.75 INCH FRANKLIN MO LAW ENFORCEMENT
&&
MBRITTLocal storm report, Apr 18, 10:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1053 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 2 E ROSEBUD 38.39N 91.37W
04/18/2006 E1.00 INCH GASCONADE MO CO-OP OBSERVER
ALONG THE GASCONADE/FRANKLIN COUNTY LINE.
1040 PM HAIL WASHINGTON 38.55N 91.01W
04/18/2006 E0.88 INCH FRANKLIN MO FIRE DEPT/RESCUE
1045 PM HAIL 2 NW LESLIE 38.44N 91.26W
04/18/2006 E0.75 INCH FRANKLIN MO AMATEUR RADIO
&&
MBRITTLocal storm report, Apr 18, 10:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FUNNEL CLOUD NOSER MILL 38.39N 91.19W
04/18/2006 FRANKLIN MO EMERGENCY MNGR
&&
MBRITTLocal storm report, Apr 18, 11:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ASHLAND 38.77N 92.26W
04/18/2006 E1.75 INCH BOONE MO OTHER FEDERAL
REPORTED AT COLUMBIA REGIONAL AIRPORT BY TOWER PERSONNEL.
&&
MBRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 57 min |
| Apr 18, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 37 min |
| Apr 18, 8:43 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 62 min |
| Apr 18, 9:00 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 45 min |
| Apr 18, 9:24 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 37 min |
| Apr 18, 9:26 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 24 min |
| Apr 18, 9:38 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 54 min |
| Apr 18, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 47 min |
| Apr 18, 9:44 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 29 min |
| Apr 18, 9:46 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 29 min |
| Apr 18, 10:10 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 31 min |
| Apr 18, 10:12 PM CDT | Tornado Warning | LSX | Franklin, Gasconade | 48 min |
| Apr 18, 10:53 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 28 min |
| Apr 18, 10:58 PM CDT | Tornado Warning | LSX | Franklin, Jefferson | 47 min |
| Apr 18, 11:35 PM CDT | Tornado Warning | LSX | Jefferson | 25 min |
| Apr 18, 11:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 44 min |
| Apr 19, 12:00 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.